Alabama, 2014Winter Weather in Alabama, February 6, 2014
February 6, 2014 · NWS BMX · 1 event in 1 county or zone
A weak upper level impulse moved across Central Alabama on Thursday, February 6. With a cold and dry airmass in place, precipitation remained light across the area, with a mix of light rain and light snow falling.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level impulse moved across Central Alabama on Thursday, February 6. With a cold and dry airmass in place, precipitation remained light across the area, with a mix of light rain and light snow falling. Snow accumulations of under one half inch were reported across Sumter County. Light snow was observed elsewhere, with no accumulation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 6, 11:38 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Feb 6, 11:38 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1138 AM CST THU FEB 6 2014
.UPDATE...
FOR 18Z AVIATION.
&&
.DISCUSSION...
CHALLENGING FORECAST TODAY AS ANY THREAT FOR WINTRY PRECIPITATION IS
ACROSS CENTRAL ALABAMA. ONE GOOD THING IS CONFIDENCE IS HIGH THAT
PRECIP. AMOUNTS WILL BE MEASURED IN THE HUNDREDTHS OF AN INCH. THIS
MORNING SOUNDING INDICATES THAT THE ATMOSPHERE IS EXTREMELY DRY
JUST ABOVE THIS THIN LAYER OF STRATUS. HOWEVER...MOISTURE IS
INCREASING ON THE RADAR ACROSS LOUISIANA. THERE HAVE BEEN SOME
REPORTS OF LIGHT RAIN AND SNOW ASSOCIATED WITH SOME MINOR
ACCUMULATIONS BEING REPORTED ACROSS LOUISIANA AND TEXAS. MODEL
SOUNDINGS LOOK TO HOLD THE DRY AIR IN FOR MUCH OF THE AFTERNOON
AND EVENING. IN ADDITION...MOST OF THE HI-RES MODELS HAVE THE
PRECIPITATION BREAKING UP AS IT ENCOUNTERS THIS DRIER AIR EAST OF
THE MISSISSIPPI RIVER. THERE ARE A FEW THAT SUGGESTS TEMPERATURES
COULD WET BULB DOWN TO NEAR FREEZING AND CREATE A WINTRY MIX OF
PRECIPITATION. THE BIG QUESTION OF THE DAY IS WILL THE MOISTURE BE
ABLE TO OVERCOME THE DRY AIR JUST ABOVE THE STRATUS. THE ANSWER
THAT QUESTION IS POSSIBLY. THE MODELS INDICATE THAT JUST ENOUGH
MOISTURE WILL BE PRESENT FOR SOME VERY LIGHT PRECIPITATION. ACROSS
THE AREA WITH THE HIGHEST AMOUNT OF POSSIBLY 0.05 INCHES ALONG
THE I-85 CORRIDOR. THE MAIN REASON THIS IS NOT LIKE THE LAST EVEN
IS THE TEMPERATURES ARE EXPECTED TO BE ABOVE FREEZING. THE REASON
WE ARE EXPECTING A MIX IS THE FREEZING LEVEL IS ONLY AROUND A
THOUSAND FEET OR SO ABOVE THE SURFACE AT MOST LOCATIONS. EVEN
THOUGH THE THREAT FOR ANY IMPACTS IS EXTREMELY LOW WILL CONTINUE
TO MENTION THE THREAT IN THE HWO. WE WILL BE MONITORING THIS AREA
OF PRECIPITATION CLOSELY ACROSS MISSISSIPPI AND WILL MAKE UPDATES
AS NECESSARY.
05/MA
&&
.AVIATION...
18Z TAF DISCUSSION.
MVFR CONDITIONS ARE HANGING IN AT KBHM AND KTCL BUT OTHER
LOCATIONS ARE VFR WITH CEILINGS GENERALLY AROUND 10 KFT. AN AREA
OF PRECIPITATION HAS DEVELOPED BACK TO THE WEST ACROSS MISSISSIPPI
AND LOUISIANA. EXPECT THIS PRECIPITATION TO MOVE INTO THE TERMINALS
AFTER 21Z AND SHOULD BE OVER BY 02-03Z. EXPECT PRECIPITATION WILL
BE LIGHT BUT WITH THE COLD TEMPERATURES EXPECT WE WILL SEE SNOW AS
THE PRIMARY FORM OF PRECIPITATION ACROSS THE NORTHERN TERMINALS
WITH A MIX OF PRECIPITATION ACROSS THE SOUTHERN TERMINALS. DURING
THE PRECIPITATION EXPECT THE CEILINGS OR VISIBILITY COULD DROP DOWN
TO MVFR AT TIMES. AS THE PRECIPITATION ENDS EXPECT CONDITIONS
SHOULD IMPROVE TO VFR.
05/MA
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 6, 1:17 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
117 PM CST THU FEB 6 2014
ALZ011>015-017>050-071930-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
117 PM CST THU FEB 6 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A MIXTURE OF WINTRY PRECIPITATION WILL SPREAD ACROSS CENTRAL
ALABAMA THIS AFTERNOON. LIGHT SNOW IS EXPECTED NORTH OF A CARROLLTON
TO CLANTON TO AUBURN LINE WITH A MIXTURE OF LIGHT SNOW...SLEET AND
RAIN SOUTH OF THIS LINE. BEST CHANCE FOR MINOR ACCUMULATIONS OF UP
TO HALF AN INCH WILL BE ACROSS MARENGO AND SUMTER COUNTIES.
FURTHER TO THE NORTH AND EAST...THE ATMOSPHERE IS DRIER AND ONLY
LIGHT PRECIPITATION IS EXPECTED WITH LITTLE TO NO ACCUMULATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON AND EVENING.
Winter Weather, Sumter
- When
- February 6, 2:00 PM CST to 3:30 PM CST
- Where
- Sumter forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.591, -88.199 (the zone’s center; the record gives no point)
Light snow fell across Sumter county with up to 0.4 inches of accumulation on grassy and elevated surfaces, especially in and around Livingston, York and Cuba. No travel problems were reported.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kentucky, February 6, 20141 death · 1 event
- Winter Weather in Texas, February 6, 2014$55,000 · 2 events
- Lake-Effect Snow in New York, February 6 to 7, 2014$35,000 · 2 events
- Cold in Texas, February 6 to 7, 201416 events
- Heavy Snow and Winter Weather in Colorado, February 6 to 10, 201414 events
- Heavy Snow in Oregon, February 6 to 7, 201412 events
- Extreme Cold in Missouri, February 6, 201411 events
- Heavy Snow in Oregon, February 6 to 7, 20149 events
- Heavy Snow and Winter Weather in Washington, February 6 to 9, 20149 events
- Winter Weather in Arkansas, February 6, 20146 events
- Blizzard in Alaska, February 6, 20145 events
- Heavy Snow and Winter Weather in Washington, February 6 to 7, 20145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505781.